Pramipexole withdrawal.: I’m taking... - Restless Legs Syn...

Restless Legs Syndrome

18,356 members12,044 posts

Pramipexole withdrawal.

Tim61 profile image

I’m taking pramipexole 0.260mg prolonged release tablets, & would like to know the best way of withdrawal. They were prescribed for rls , when I’m actually suffering from myoclonus jerking in my legs. I’ve been on the pramipexole for approx 3yrs, but I’m sure it is making the leg jerking worse.

5 Replies

This is an almost weekly request. If you type in " tapering off pramipexol" into the search box, you will find a host of posts. Check out the most answered ones and there will be all the information you require.

Basically ,taper off very slowly and incremenally.

It is ok to divide the pills nesr the end.

Good luck.

Hello Tim. What a bad mistake someone made! And you pay for it.

The problem with Pramipexole- tapering is the size of the tablet, and it is also really hard, so if you try to cut it, it will fly all over the room.

I suggest you speak to your pharmacist and ask them to make up smaller active-ingredient tablets/capsules so that you can taper by 5% to 10% maximum. More is too much, you will suffer severely.

The pharmacist will need to know the excipients etc., so I attach Boehringer Ingelheim's fact sheet for your pharmacist's information.

Do not feel shy about asking a pharmacist for their help - they are highly trained to do things like this, not just take your money and give you a box.

boehringer-ingelheim.ca/sit...

Tell your doctor about DA withdrawals, how difficult and dangerous they can be, and get a medication that really will help!

If, even at 5% or 10%, you suffer a great deal, which is possible as you are addicted, you may need to discuss the use of a strong opioid to get you through.

Tim61 profile image
Tim61 in reply to Parminter

Hi Parminter,

Thank you so much for your very informative information. This is exactly what I was looking for, especially after reading of persons struggles to withdraw

from pramipexole. My Gp has been excellent, & only prescribed the pramipexole, because he thought it would help my symptoms. I have since shown him a short video of my legs & he admitted straight away it was myoclonic jerks.

I am quite complicated medically as I had a neuroblastoma on my thoracic spine in 1969 at the age of eight , which paralysed me from my chest down. I was operated on & had a lifetime dose of radiotherapy at that time & made a good recovery . It’s only as an adult that I’ve had complications mainly due to chronic pain in my upper back going into my neck & head.

I live in England , so will it still be possible to ask a pharmacist , to make up the pramipexole as you’ve said .

Why do u think the pramipexole is making it worse?

Hi, pdpurdy54,

I’m not totally sure , but after taking the pramipexole in the evening my body seems to become stiffer & this is when the myoclonic jerking starts. I also take a tricyclic anti- depressant “dosulepin “ for neuropathic pain for 18yrs. It may be the combination of them both, because I know this group of medications can cause myoclonic jerking.

The jerking has gradually increased to the point now that it can last up until 3-4 hours each night. I would like to come off of the meds to see if I gain any improvement.

Hi, just adding a little more!!

When I first started the pramipexole the leg jerking was only smaller muscle twitches in my legs, & at first this seemed to improve with the pramipexole, then it worsened so I took a stronger dose of pramipexole, & the same has happened again with the symptoms worsening.

So this leads me to think there’s augmentation going on, & I don’t want to take any higher doses . I’m due to see my Gp next week, & hopefully he will be able to help.

You may also like...